[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IPk] hypo awareness

I sometimes get symptoms of a hypo when my blood glucose is increasing
rapidly. (slight light headedness, weakness and palpitations) Could be
adrenaline release(? why) pushing up sugars and causing symptoms of a hypo.
Occasionally, I've thought I'm hyper but have tested BG and found it to be
low. Normally I'm lucky enough to get symptoms at around 3.5, but sometimes
as high as 4.5. I find that if I've been having a "rough time" with lots of
hypos, my perception gradually decreases so I only feel vaguely unwell at 2.
This happened about 3 months ago, when I felt very stressed, despite being
on the pump then and slashing my basals by at least 40% and bolusing
less.The other time my perception is less good is if I've been drinking. I
also notice now that  sleeping levels have to drop very low before I wake.
Yes, I still get very occasional nocturnal hypos ( and perhaps am sleeping
through a few as I'm not very disciplined about setting my alarm and testing
at 2-3 am) I recall waking up a couple of months ago, feeling hypo and
eating glucose or sugar. I felt worse after this and checked BG to find it
was 1.8, 5mins after eating glucose. I think this was due to over correction
of a slightly high BG before bed. This happened more frequently before I was
pumping ( unless I'm going really low in the night and not waking up now)
I find that inapropriate bolusing causing a rapid drop in BG ( ie carb
mismatch or just suddenly becoming more sensitive to insulin) leads to lower
levels before symptoms are experienced.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml